MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4220218
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Weakness (2145); Shaking/Tremors (2515)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2017, the lay user/patient contacted lifescan (lfs) alleging that her onetouch ultramini meter read inaccurately high in comparison to results obtained on another meter.The complaint was classified based on customer care advocate (cca) documentation.The patient reported that on (b)(6) 2017 she obtained a result of ¿196 mg/dl¿ on the subject meter which she felt was inaccurately high in comparison to a reading of ¿179 mg/dl¿ obtained on another device.Meter to other meter comparisons do not reasonably suggest that a malfunction has occurred.There can be no presumption as to which meter¿s reading is erroneous as the comparison is not made to a calibrated reference method.It is unknown what medication, if any, the patient takes to manage her diabetes or if she made any changes to her diabetes management routine.The patient reported that an unknown time after the alleged issue occurred she developed symptoms of ¿weak and shaking¿ however did not specify receiving any treatment.During troubleshooting the cca noted that meter was set to the correct unit of measure and an approved sample site was used.Product was replaced and requested back.This complaint is being reported because the patient reportedly developed signs and/or symptoms that meet lfs¿ criteria for a serious injury adverse event after the alleged product issue began.

Brand Name
OT ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key6995610
Report Number3008382007-2017-23072
Device Sequence Number19155601
Product Code NBW
UDI-Device Identifier00353885000512
UDI-Public(01)00353885000512
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4220218
Other Device ID Number1-AGJ5R2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/25/2017
Device Age3 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2017
Initial Report FDA Received Date11/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;